How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., Board Certified MD
Category: Medical
Satisfied Customers: 4364
Experience:  Board certified with experience in primary care.
65718478
Type Your Medical Question Here...
Dr. K. is online now

I am 60 year old male I have type2 diabetes and take metformin

Customer Question

I am 60 year old male
I have type2 diabetes and take metformin 500 2 x a day. simvastatin 40mg and dispersible aspirin 75mg.
I have mild copd which I have just started taking my back up antibiotics for an infection as I am coughing up green.

I am suppose to take Tiotropium 18 mcg per day but do not as it is not necessary.

I was given 2,5mg of Ramipril to take 6 days ago and I seem to be getting side affect so I have stopped taking them.
I have itching on my hands, genitals, inner legs and sides.
Is there anything I should do now other than stop taking.
I will contact my doctor tomorrow sometime to report this problem.
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. K. replied 4 years ago.
Hello and welcome to Just Answer

You are wise to report this side effect to your Dr. It appears to be a drug allergy. But there is the chance that the itching is entirely unrelated to the medication.

Treatment of an allergic reaction is with Benadryl 25 to 50 mg every 6 hours to stop the itching. This medication does make you drowsy so some patients cannot tolerated the higher dose and some may not be able to take it during the day.

Pepcid can also be taken daily. The generic for this is famotidine. It is marketed as a stomach or heartburn pill but works as a potent antihistamine.

Both of these medications are over the counter and do not require prescription. Be on the lookout for shortness of breath, difficulty swallowing, and throat constriction. These are serious side effects that require immediate medical attention.

I hope this information is helpful to you.






Customer: replied 4 years ago.


thank you very much, very helpful, you understood my problem

Expert:  Dr. K. replied 4 years ago.
Hello Derek, I am so glad! Thanks for coming to Just Answer and I hope you feel better soon.